advertisement
Reply
 
Thread Tools Display Modes
Old 02-07-2021, 11:25 AM   #1
Photonate
Member
 
Photonate's Avatar
Photonate has no updates.
 
Member Since: Apr 2019
Location: Lansing
Posts: 110
1 yr Member
66 hugs
given
Default Blurry vision

Hello, recently I checked myself into a psychiatric hospital, and now that I've been discharged for a couple days I've been having some trouble with blurry vision.

It's mainly with things up close (not just text either it's things up close in general), and I'm just wondering if it is maybe due to the meds they gave me while I was checked in (haloperidol and cogentin for just under 2 weeks), and how long it might last, and maybe how I can help improve it back to normal quicker. Thank you.
__________________
Blurry vision
Photonate is offline   Reply With QuoteReply With Quote

advertisement
Old 02-07-2021, 12:43 PM   #2
Misterpain
Member
Misterpain has no updates.
 
Member Since: May 2016
Location: USA
Posts: 486
3 yr Member
Default Re: Blurry vision

You realy can't speed up resumption to clear vision , all of the AP's come with blurred vision as a known side effect ,if you stay on the med you tend to adjust to it, if your no longer on it ,it will work itself out when the medication clears out of your system.
Misterpain is offline   Reply With QuoteReply With Quote
"Thanks for this!" says:
Old 02-07-2021, 01:56 PM   #3
Photonate
Member
 
Photonate's Avatar
Photonate has no updates.
 
Member Since: Apr 2019
Location: Lansing
Posts: 110
1 yr Member
66 hugs
given
Default Re: Blurry vision

I figured it was something like that since my vision is very slowly starting to become clear again, just really hoping it doesn't take too much longer is all.
__________________
Blurry vision
Photonate is offline   Reply With QuoteReply With Quote
Old 02-13-2021, 03:46 PM   #4
BethRags
~remember to breathe~
 
BethRags's Avatar
BethRags is practicing healthy breathing for brain, mind, body, spirit.
 
Member Since: Jul 2019
Location: Downtown California
Posts: 7,257 (SuperPoster!)
1 yr Member
8,664 hugs
given
PC PoohBah!
Default Re: Blurry vision

After using my eyes for some hours (usually on the computer) my vision gets blurry. It's so annoying and uncomfortable. Many psych meds cause blurry vision. AP's and Cogentin are 2 of them that do.
__________________
-Beth






BethRags is offline   Reply With QuoteReply With Quote
Hugs from:
Old 02-13-2021, 04:56 PM   #5
Photonate
Member
 
Photonate's Avatar
Photonate has no updates.
 
Member Since: Apr 2019
Location: Lansing
Posts: 110
1 yr Member
66 hugs
given
Default Re: Blurry vision

My eyesight has been back to normal for a few days, unfortunately now lately I've just been feeling like horribly restless for some reason... Like seriously so where I can't sit or lay still for any amount of time without that feeling you get like right before you decide to move any part of your body being constant.

Not sure what it's from but I noticed it slightly a couple days after being discharged and the past few days it's gotten worse.
__________________
Blurry vision
Photonate is offline   Reply With QuoteReply With Quote
Old 02-14-2021, 09:50 AM   #6
WastingAsparagus
Magnate
 
WastingAsparagus's Avatar
WastingAsparagus is trying to enjoy life.
 
Member Since: Mar 2014
Location: Nada
Posts: 2,346
5 yr Member
1,183 hugs
given
PC PoohBah!
Default Re: Blurry vision

Quote:
Originally Posted by Photonate View Post
My eyesight has been back to normal for a few days, unfortunately now lately I've just been feeling like horribly restless for some reason... Like seriously so where I can't sit or lay still for any amount of time without that feeling you get like right before you decide to move any part of your body being constant.

Not sure what it's from but I noticed it slightly a couple days after being discharged and the past few days it's gotten worse.

Usually that's called akathisia (of course, I'm just putting a label on what you're feeling and perhaps it's not accurate and you'd have to verify it with a doctor). However, there are ways to treat that. I think lowering the dosage is one of them, adding another med to control it is another, and then of course, there's switching to a different AP. I'm pretty sure haloperidol is notorious for causing movement side effects like that. So maybe switching APs might help? Anyway, hoping that the restlessness stops soon.
__________________
"Whatever you can do, or dream you can, begin it.
Boldness has genius, power, and magic in it!

WastingAsparagus is online now   Reply With QuoteReply With Quote
"Thanks for this!" says:
Old 02-23-2021, 07:45 AM   #7
metamorphosis12
Magnate
 
metamorphosis12's Avatar
metamorphosis12 has no updates.
 
Member Since: Oct 2012
Location: U.S.
Posts: 2,280
8 yr Member
126 hugs
given
PC PoohBah!
Default Re: Blurry vision

^ Agree and you should always give your eyes a rest at least every hour .

I have had blepharitis because my eyes are naturally sensitive and I have had to keep my eyelids clean.
Thread-

Blepharitis Guide: Causes, Symptoms and Treatment Options

Also there are some medications that can cause issues with the eyes. If you have pain or abnormal sensitivity or anything else that raises a red flag.
Get in to see your dr. soon because a lot of people mistake pinkeye for various other things. General rule if your vision is starting to become blurry or your eyes hurt when you close them and have any redness or swelling

You need to see a Doctor asap!
__________________
~"There is a crack in everything. That's how the light gets in."- Leonard Cohen
metamorphosis12 is offline   Reply With QuoteReply With Quote
Old 02-24-2021, 11:31 PM   #8
Desoxyn
Creator of Stars
 
Desoxyn's Avatar
Desoxyn is doing very good
 
Member Since: Aug 2016
Location: The Netherlands
Posts: 9,167 (SuperPoster!)
3 yr Member
2,536 hugs
given
PC PoohBah!
Default Re: Blurry vision

I was put on Cogentin (Benztropine) for akathisia from Abilify and I couldn't see close so I needed reading glasses. My pupils were massive too.

When I took my contact lenses out, I could see close but not far lol

Eventually I stopped taking the Cogentin and it went back to normal.
Desoxyn is offline   Reply With QuoteReply With Quote
Reply

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off



All times are GMT -5. The time now is 11:19 AM.

Powered by vBulletin® — Copyright © 2000 - 2021, Jelsoft Enterprises Ltd.



 

My Support Forums

My Support Forums is the online community that was originally begun on Psych Central in 2001. It now runs as an independent community, overseen by a group of volunteers & Dr. John Grohol.

 

Helplines and Lifelines

The material on this site is for informational purposes only, and is not a substitute for medical advice, diagnosis or treatment provided by a qualified health care provider.

Always consult your doctor or mental health professional before trying anything you read here.